MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK 2.4; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT LINK 2.4; BLOOD GLUCOSE METER
Model Number 6262
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Dizziness (2194); Hip Fracture (2349); Confusion/ Disorientation (2553); Syncope/Fainting (4411)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.
 
Event or Problem Description
An advocate called on behalf of the customer to report that the blood glucose readings obtained on the contour next link 2.4 meter were not in agreement with the symptoms.No specific readings were provided associated with the event.Around 2 months ago, the customer was experiencing symptoms of hypoglycemia which was described as being confused and dizzy.The customer fainted and broke her pelvis bone.It is unknown if the customer performed a blood glucose testing with the contour next link 2.4 meter prior to the event.However, the reading on the customer's insulin pump was 40 mg/dl.The customer was taken to the hospital where her blood glucose levels were constantly monitored and she was treated for the broken pelvis.No treatment details were provided.The customer was hospitalized for two months and has recovered well.Since the strip information provided was not associated with the event, this report will be submitted under the meter information.The advocate was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, an in-house testing was performed with the in-house contour next link 2.4 meter and in-house contour next test strips using blood sample, which gave a satisfactory performance.Additionally, the device history record was reviewed for the suspected contour next link 2.4 meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT LINK 2.4
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-nishiuen
wakimachi
mima tokusima, 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key17341777
Report Number1810909-2023-00163
Device Sequence Number6573390
Product Code NBW
UDI-Device Identifier00301936262013
UDI-Public00301936262013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number6262
Device Catalogue Number6262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale